Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 21, 2004, 6:08 PM EDT for Decatur County, Seminole County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2004, 6:08 PM EDT (22:08 UTC)
- Expired
- May 21, 2004, 6:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS52 KTAE 212208
SVRTLH
GAC087-253-212230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN SOUTHWEST GEORGIA
SEMINOLE COUNTY IN SOUTHWEST GEORGIA
* UNTIL 630 PM EDT
* AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES WEST OF RECOVERY...
OR ABOUT 18 MILES SOUTHWEST OF BAINBRIDGE...MOVING WEST AT 10 MPH.
THIS STORM WILL LIKELY MOVE FROM SOUTHWEST DECATUR INTO SOUTHERN
SEMINOLE COUNTY BY 615 PM EDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SEMINOLE STATE PARK BY 625 PM EDT...
THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.
LAT...LON 3077 8490 3083 8485 3096 8470 3097 8465
3085 8451 3071 8468
$$
24-BLOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:50 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 21, 2:50 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT FRI MAY 21 2004 .SYNOPSIS...CONVECTION IS BREAKING OUT AS ADVERTISED A LITTLE FARTHER WEST THIS AFTERNOON MAINLY IN SOUTHEAST AL...EXTREME SOUTHWEST GA AND ALONG THE COASTAL SECTIONS OF FLORIDA. SURFACE FEATURES LOOK A LOT LIKE RECENT DAYS...EAST- WEST ATLANTIC RIDGE AXIS EXTENDS INLAND AT THE FL-GA BORDER. ANTICYCLONE ALOFT IS SITUATED NORTH OF THE AREA GIVING OUR REGION EAST TO NE FLOW ALOFT. && .SHORT TERM...WILL REMAIN UNDER THE INFLUENCE OF HIGH ALOFT THROUGH THE WEEKEND. MODELS SUGGEST DRYING ALOFT BEGINNING ON SAT AND LASTING THROUGH NEXT WEEK. WITH THE DRYING CONDITIONS...AFTERNOON CONVECTION WILL ALSO DECREASE. .LONG TERM...GUIDANCE SUGGESTS SURFACE RIDGE DRIFTING SOUTHWARD THROUGH THE EXTENDED PERIOD. ALOFT...THE WEAKNESS IN THE RIDGE SHIFTS EASTWARD THE ASSOCIATED DISTURBED AREA PREDICTED TO DEVELOP IN THE CARIBBEAN WILL MOVE NE EAST OF FL PENINSULA. LOTS OF DISCREPANCIES IN THE MODELS AS TO HANDLING OF THIS DISTURBANCE. && .MARINE...GREAT DAY ON THE COASTAL WATERS. SEAS AT THE BUOYS RUNNING BETWEEN 1 TO 2 FT. IT APPEARS THAT THE NEXT SEVERAL DAYS WILL BE DELIGHTFUL FOR BOATERS. && .FIRE WEATHER...NO CONCERNS. RH VALUES ARE PREDICTED TO GET INTO THE UPPER 30S ON SATURDAY ON BELOW 35 PERCENT FOR A FEW HOURS ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TLH 66 90 64 90 / 10 30 20 20 PFN 71 85 69 87 / 10 20 10 20 DHN 69 89 68 90 / 20 30 20 20 ABY 69 89 67 90 / 20 30 20 20 VLD 67 90 66 91 / 20 30 20 20 CTY 66 91 65 90 / 10 20 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && WATSON
Hazardous weather outlook, May 21, 5:50 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT FRI MAY 21 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-220950- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 529 AM EDT FRI MAY 21 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. SCATTERED SHOWERS AND THUNDERSTORMS MAY FORM AGAIN THIS AFTERNOON AND EVENING ALONG THE SEA BREEZE FRONT. NONE ARE EXPECTED TO BE SEVERE...ALTHOUGH SOME STORMS COULD PRODUCE BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... BUILDING HIGH PRESSURE WILL REDUCE RAIN CHANCES AND INCREASE TEMPERATURES OVER THE NEXT SEVERAL DAYS. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 16-DYE
In the hours before
Special weather statement, May 21, 3:23 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EDT FRI MAY 21 2004 GAZ142-211934- EARLY GA- 323 PM EDT FRI MAY 21 2004 AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEIFTING SOUTHWEST OVER SOUTHERN EARLY COUNTY IN GEORGIA. IT MAY BRUSH NORTHERN MILLER COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...MARBLE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, May 21, 4:11 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT FRI MAY 21 2004 FLZ014-026-212055- GULF FL-LIBERTY FL- 411 PM EDT FRI MAY 21 2004 AT 409 PM EDT(309 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWEST LIBERTY COUNTY FLORIDA MOVING WEST AT 5 TO 10 MPH. IT MAY MOVE INTO NORTHEAST GULF COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...MARBLE SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, May 21, 4:38 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 PM EDT FRI MAY 21 2004 FLZ013-014-026-212121- CALHOUN FL-GULF FL-LIBERTY FL- 438 PM EDT FRI MAY 21 2004 AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE SOUTHEAST CALHOUN...WEST CENTRAL LIBERTY-NORTHEAST GULF COUNTY FLORIDA BORDER DRIFTING SLOWLY WEST. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...MARBLE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, May 21, 4:41 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 PM EDT FRI MAY 21 2004 ALZ066-069-212124- DALE AL-HOUSTON AL- 441 PM EDT FRI MAY 21 2004 AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWEST HOUSTON COUNTY ALABAMA...DRIFTING SLOWLY WEST. IT MAY MOVE INTO SOUTHEAST DALE COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, May 21, 5:47 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 547 PM EDT FRI MAY 21 2004 FLZ013-212201- CALHOUN FL- 547 PM EDT FRI MAY 21 2004 AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL CALHOUN COUNTY FLORIDA DRIFTING WEST. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:28 PM EDT | Severe Thunderstorm Warning | TAE | Early | 17 min |
| May 21, 6:01 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 14 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.